Li Jianshu

Chinese mathematician
Sloan Research Fellowship (1992)
Scientific careerFieldsMathematicsInstitutionsInstitute for Advanced Study in Mathematics (Zhejiang University)
Hong Kong University of Science and Technology
University of Maryland, College Park
Massachusetts Institute of TechnologyThesis Theta series and distinguished representations for symplectic groups  (1987)Doctoral advisorRoger Evans HoweDoctoral studentsSun Binyong

Li Jianshu (simplified Chinese: 励建书; traditional Chinese: 勵建書; born 1959), also known as Jian-Shu Li, is a Chinese mathematician working in representation theory and automorphic forms. He is the founding director of the Institute for Advanced Study in Mathematics at Zhejiang University and Professor Emeritus at the Hong Kong University of Science and Technology.

Early life and education

Li was born in Xiaoshan, Zhejiang, China. He graduated from Xiaoshan Middle School. Li studied mathematics at the Department of Mathematics at Zhejiang University. He obtained his Ph.D. in mathematics from Yale University under the supervision of Roger Evans Howe in 1987.[1][2]

Career

Li was a Moore Instructor at the Massachusetts Institute of Technology and a professor at the University of Maryland, College Park.[3] Li is Professor Emeritus at the Hong Kong University of Science and Technology,[4] and has previously served as President of the Hong Kong Mathematical Society and as Chang Jiang Chair Professor of Zhejiang University.

Li is the founding director of the Institute for Advanced Study in Mathematics at Zhejiang University.[5]

Awards and honors

Li was a recipient of a Sloan Research Fellowship in 1992 [6] and an invited speaker at the International Congress of Mathematicians (ICM) in 1994 (Section: Lie Groups).[7] He has been a member of the Chinese Academy of Sciences (CAS) since 2013.[8]

Selected works

  • Li, Jian-Shu (1989). "Singular unitary representations of classical groups". Inventiones Mathematicae. 97 (2). Springer Science and Business Media LLC: 237–255. Bibcode:1989InMat..97..237L. doi:10.1007/bf01389041. ISSN 0020-9910. S2CID 119910904.
  • "Non-vanishing theorems for the cohomology of certain arithmetic quotients". Journal für die reine und angewandte Mathematik (Crelle's Journal). 1992 (428). Walter de Gruyter GmbH: 177–217. 1 June 1992. doi:10.1515/crll.1992.428.177. ISSN 0075-4102. S2CID 116142708.
  • Li, Jian-Shu (1 December 1990). "Theta lifting for unitary representations with nonzero cohomology". Duke Mathematical Journal. 61 (3). Duke University Press. doi:10.1215/s0012-7094-90-06135-6. ISSN 0012-7094.
  • "On the classification of irreducible low rank unitary representations of classical groups", Compositio Math. 71 (1989), no. 1, 29–48.
  • Burger, M.; Li, J. S.; Sarnak, P. (1 April 1992). "Ramanujan duals and automorphic spectrum". Bulletin of the American Mathematical Society. 26 (2). American Mathematical Society (AMS): 253–258. arXiv:math/9204229. doi:10.1090/s0273-0979-1992-00267-7. ISSN 0273-0979. S2CID 6054562.

References

  1. ^ Li Jianshu at the Mathematics Genealogy Project
  2. ^ "百名乡贤看萧山". Archived from the original on 2008-05-24. Retrieved 2008-07-31.
  3. ^ "校友励建书勉励学弟学妹要勤奋学习". Archived from the original on 2012-02-16. Retrieved 2008-07-31.
  4. ^ "People". Hong Kong University of Science and Technology Department of Mathematics. Retrieved 28 September 2020.
  5. ^ "浙江大学成立数学高等研究院(筹)".
  6. ^ "Sloan Research Fellowships".
  7. ^ "ICM Plenary and Invited Speakers".
  8. ^ "HKUST Mathematics Professor Elected to Chinese Academy of Sciences".
  • Hong Kong Mathematical Society
  • LI Jian-Shu's homepage at Zhejiang University
  • LI Jian-Shu's homepage at the Hong Kong University of Science and Technology
  • Institute for Advanced Study in Mathematics at Zhejiang University
Authority control databases: Academics Edit this at Wikidata
  • Mathematics Genealogy Project
  • zbMATH
  • MathSciNet